Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 3, 2001, 11:30 PM EDT for Knott County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2001, 11:30 PM EDT (03:30 UTC)
- Expired
- Aug 4, 2001, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knott County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 040331
FFWJKL
KYC119-040630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1130 PM EDT FRI AUG 3 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN KNOTT COUNTY
* UNTIL 230 AM EDT
* AT 1119 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER MOST OF EASTERN KNOTT COUNTY...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS HAVE LIKELY RECEIVED IN EXCESS OF 2 INCHES OF RAIN
WITHIN AN HOUR. THIS WILL CAUSE FLASH FLOODING OF SMALL STREAMS.
THE HEAVIEST RAIN IS EXPECTED FROM AROUND MOUSIE AND RAVEN SOUTH
PAST KITE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
LAT...LON 3730 8271 3734 8277 3742 8277 3743 8284
3746 8284 3748 8296 3720 8295 3727 8283
3727 8276
HALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:25 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 9:25 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 925 PM EDT FRI AUG 3 2001 SFC CHART THIS EVENING SHOWING THE WEAK COLD FRONT STILL JUST TO OUR NORTH...ACROSS OHIO...ACRSS N KY JUST SOUTH OF THE OHIO RVR. SEVERAL WEAK WAVES OF LOW PRESSURE ALONG THE FRONT. MODELS IN FAIR AGREEMENT IN SLOWLY DROPPING THE FRONT THRU THE CWA TONIGHT. MODELS DO NOT AGREE WELL WITH THE QPF HOWEVER. RADAR PCPN ESTIMATES VS RAIN GAGES SHOWS THAT THE RADAR MAY BE UNDERESTIMATING THE RAIN A BIT...LOW TOP-WARM CONVECTION. THINK THAT WITH SUCH HIGH PW'S THE RAIN TONIGHT MAY CONTINUE TO BE HEAVY AT TIMES. HOWEVER...NOT ALL AREAS WILL SEE RAIN TONIGHT. THOUGHT A LITTLE BIT ABOUT LOWERING THE POPS A TAD...BUT CONSIDERING THE FACT THAT WE ARE IN THE PROCESS OF ISSUING A FLASH FLOOD WARNING FOR PIKE AND FLOYD COUNTIES AT THIS MOMENT...WE WILL LET THE POPS STAND FOR THE WHOLE CWA AT 50 PERCENT. WE ALSO HAVE AN URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 11 PM FOR ESTILL COUNTY. ALL IN ALL ZONES LOOK OK AND DONT PLAN ON UPDATING THEM AT THIS TIME. WILL HOLD OFF ON A FLASH FLOOD WATCH TONIGHT CONSIDERING THAT THE PCPN IS NOT GOING TO BE REAL WIDESPREAD...B]UT WILL CONTINUE TO MONITOR THINGS VERY CLOSELY. .JKL...NONE HALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:16 PM EDT | Flash Flood Warning | JKL | Floyd, Pike | 3 hr |
| Aug 4, 12:14 AM EDT | Flash Flood Warning | JKL | Floyd, Pike | 3 hr |
| Aug 4, 1:58 AM EDT | Flash Flood Warning | JKL | Letcher, Perry | 3 hr |
| Aug 4, 2:30 AM EDT | Flash Flood Warning | JKL | Knott | 3 hr |
| Aug 4, 3:08 AM EDT | Flash Flood Warning | JKL | Harlan | 4 hr |
| Aug 4, 4:55 AM EDT | Flash Flood Warning | JKL | Letcher, Perry | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.